MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER PERFORM REVERSED PRESS FIT LONG POST; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER S.A.S. TORNIER PERFORM REVERSED PRESS FIT LONG POST; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWJ002
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Bacterial Infection (1735); Cyst(s) (1800); Joint Laxity (4526)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was confirmed.The device was not returned but evidences were provided based on the reported data in the clinical study.From data provided, it is reported that the patient, a male, "had 6/6 positive intraoperative cultures for c acnes.He has been treated (.) with infectious disease and is currently on iv ceftriaxone".Since data were provided, the opinion of a medical expert was sought and stated as following: "the adverse event of infection is not device related.It is a well-know infection type especially in males with a low-virulent skin bacteria, c.Acnes.It is known that this kind of surgical site infection can be dormant for a longer time before becoming symptomatic (several years after index) surgery.The slow build up of fluid in the joint stretches the soft tissues progressively and may lead to joint instability and the formation of a cysts, that may eventually become a fistula if the infection is left untreated.Other than mentioned above there were no other risk factors for infection".Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by skin bacteria (c.Acnes disease).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device disposition is unknown.
 
Event or Problem Description
Patient underwent revision surgery.The patient noticed shoulder instability.A small cysts was noticed on the shoulder and an ultrasound/ biopsy was completed.The post op infection was confirmed.During the revision, all devices were explanted and replaced with a spacer.

Brand Name
TORNIER PERFORM REVERSED PRESS FIT LONG POST
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16619174
Report Number3000931034-2023-00079
Device Sequence Number17973130
Product Code PHX
UDI-Device Identifier00846832091317
UDI-Public00846832091317
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/09/2026
Device Model NumberDWJ002
Device Catalogue NumberDWJ002
Device Lot Number6153AW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight91 KG